MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR TOTAL HCG ASSAY; TOTAL HCG IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR TOTAL HCG ASSAY; TOTAL HCG IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/30/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report a discordant, falsely elevated (positive) advia centaur xp total hcg result obtained on a patient sample.Quality control (qc) results were in range prior to the discordant patient result.All advia centaur xp total hcg samples were repeated and there were no other discordant patient results.The system event log was reviewed and there were no observed errors posted from around the time the elevated (positive) result was reported.The customer does not have any further concerns with the reporting of total hcg results since this event, however later that the same day, there was a service visit for observed signal 2 errors.The probe base dispense in the luminometer and the manifold wash separation were changed.Siemens is investigating.The instructions for use (ifu) states under the interpretation of results section the following: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings." the instructions for use (ifu) states under the limitations section the following: "this test may be used for detecting pregnancy by the first day of the missed menstrual period.All in-vitro assays can generate erroneous results, both clinically false positive results (test results suggesting a condition that is absent) and clinically false negative results (test results failing to identify a condition that is present).There are many possible causes for these types of discordant results.Erroneous results may occur due to interference from identifiable serum constituents or patient-specific serum constituents.If an aberrant or abnormal result, as defined by the laboratory protocol, occurs, laboratory personnel should first make certain that the system is performing and is operated and maintained in accordance with the product labeling.The user should then follow the laboratory protocol for advising the clinician of a result that appears to have deviated from the norms established by the laboratory.Test results alone are not diagnoses of medical conditions.For example, low titer elevations of hcg can occur in normal non-pregnant subjects.A physician's diagnosis involves evaluation of the test result in conjunction with, and in the context of, the patient's medical history, physical examination, and other test results, sometimes in consultation with other medical experts.".
 
Event or Problem Description
A falsely elevated (positive) advia centaur xp total hcg assay result was obtained by the customer on a patient sample and reported to the physician.The physician did not question the result, however the patient claimed not to be pregnant.The sample was repeated on the same advia centaur xp, resulting lower (negative).The repeat result was reported to the physician as the correct result.There was no report of patient treatment being prescribed or altered, or adverse health consequences due to the discordant, falsely elevated (positive) advia centaur xp total hcg result.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00220 initial report on 14-apr-2021 for a discordant, falsely elevated (positive) advia centaur xp total hcg assay result obtained on a patient sample.23-apr-2021: additional information: the customer reported a falsely elevated non-reproducible patient result on the advia centaur xp total hcg (thcg) assay which was questioned.The same sample after being centrifuged was repeated the following day and resulted as expected (<2 iu/l).On the day of this event, the customer had signal 2 errors, service inspected the system and replaced the base probe and the wash separation manifold.The replacement of these parts are considered normal troubleshooting or maintenance for issues of this nature.Repeat of the same sample yielded expected results following service.Based on the results of this investigation, return of the patient sample was not requested.The customer has no further concerns with the advia centaur thcg assay and is operational.A potential product issue has not been identified.The assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation findings code and the investigation conclusion codes were revised.

Brand Name
ADVIA CENTAUR TOTAL HCG ASSAY
Common Device Name
TOTAL HCG IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key11668400
Report Number1219913-2021-00220
Device Sequence Number11543517
Product Code JHI
UDI-Device Identifier00630414505176
UDI-Public00630414505176
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K925277
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/06/2021
Device Model NumberN/A
Device Catalogue Number10308985
Device Lot Number326
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/30/2021
Supplement Date Received by Manufacturer04/23/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date05/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age19 YR